Colorado, 2012High Wind in Colorado, January 17 to 19, 2012
January 17 to 19, 2012 · NWS PUB · 12 events in 12 counties and zones
A strong jet stream moving across the Rocky Mountains generated strong and damaging winds across sections of southern Colorado. and 7 miles west of Westcliffe (Custer County).
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong jet stream moving across the Rocky Mountains generated strong and damaging winds across sections of southern Colorado. Gusts from 60 to 70 mph were recorded at or near Falcon...Black Forest...and Colorado Springs (El Paso County)...Poncha Springs and Buena Vista (Chaffee County)...Woodland Park (Teller County)...and 7 miles west of Westcliffe (Custer County). Winds gusted between 70 and 80 mph at or near Alpine and Monarch Pass (Chaffee County)...and Stonewall (Las Animas County). Winds were clocked at 85 to 95 mph at or near the Air Force Academy...Chipita Park...and at the summit of Pikes Peak (El Paso County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jan 17, 10:45 PM MST, 15 minutes earlier.
Area forecast discussion, Jan 17, 10:45 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1045 PM MST TUE JAN 17 2012
.AVIATION...
WINDS HAVE ALREADY BEGUN TO INCREASE ACROSS THE TOP OF PIKES
PEAK...WITH EVIDENCE OF WESTERLY WINDS SPREADING DOWN THE LOWER
EASTERN SLOPES OF THE SE MTS...IN VCNTY OF KAFF. EXPECT LIGHT SFC
WINDS AT KCOS AND KPUB THROUGH THE NIGHT...WITH WESTERLY WINDS
SPREADING DOWN TO AROUND 2000 FT AGL AFTER 07Z. THIS WILL LEAD TO
THE POTENTIAL FOR LOW LEVEL WIND SHEAR AT BOTH KCOS AND KPUB TAF
SITES AFTER 07Z AND CONTINUING THROUGH WED MORNING. BY
AFTN...WINDS WILL INCREASE FROM THE SOUTH TO SE AT BOTH TAF SITES
WITH BOUNDARY LAYER MIXING LIFTING THE AXIS OF STRONGER WESTERLY
WINDS TO ABOVE 2000 FT AGL. THERE IS SOME CONCERN AS TO WHETHER
THE WESTERLY WINDS 25-35 KTS WILL SPREAD INTO KPUB IN THE AFTN.
FOR NOW THINK THIS WILL OCCUR JUST NORTH OF KPUB...AND WILL
MAINTAIN A SOUTHERLY WIND THROUGH THE AFTN...BUT THIS WILL BEAR
WATCHING IN FUTURE MODEL RUNS. THERE IS THE POTENTIAL FOR
LOW LEVEL WIND SHEAR CONCERNS AGAIN WED NIGHT AT BOTH KCOS AND
KPUB. MEANWHILE...LIGHT WINDS ARE EXPECTED AT KALS THROUGH THE
PERIOD WITH POTENTIAL FOR SOUTHWEST WINDS 15-25 KTS DEVELOPING WED
AFTN. -KT
&&
.PREV DISCUSSION... /ISSUED 922 PM MST TUE JAN 17 2012/
UPDATE...
UPDATED GRIDS TO EXPAND HIGH WIND WARNINGS DOWN INTO THE LOWER
SLOPES OF THE SANGRES...WETS...AND THE EASTERN SAWATCH RANGE...AND
TO EXTEND ALL OF THE THE WARNINGS THROUGH WED NIGHT. HIGH WINDS
WILL INITIALLY SPREAD ACROSS THE HIGHER PEAKS...WITH A BIT TOO
MUCH FORWARD SHEAR ALOFT TO AID IN MTN WAVE DEVELOPMENT TO GET
WINDS DOWN INTO THE LOWER ELEVATIONS. HOWEVER...MODEL CROSS-SECTIONS
OFF LOCAL 4KM WRF...AND LATEST NAM12 DOES INDICATE SOME POTENTIAL
FOR STRONG DAMAGING WIND GUSTS TOP DROP TO AROUND 9000 FEET OR SO
INTO THESE LOWER ELEVATIONS AFTER MIDNIGHT TONIGHT. BY TOMORROW
INTO TOMORROW NIGHT...MTN TOP INVERSION DEVELOPS AND WE GET SOME
BETTER REVERSE SHEAR ALOFT STARTING AROUND 18Z WED AND CONTINUING
INTO WED NIGHT. THUS...BETTER CHANCE FOR HIGH WIND CRITERIA IN
THESE LOWER ELEVATION ZONES MAY END UP BEING WED AFTERNOON THROUGH
WED NIGHT. IN FACT...LOWER ELEVATION ZONES OF THE WET MTN
VALLEY...EASTERN FREMONT COUNTY...WESTERN HUERFANO...AND WESTERN
EL PASO COUNTY MAY COME CLOSE TO HITTING HIGH WIND CRITERIA LATE
WEDNESDAY AFTERNOON AND EVENING. WILL LET LATER SHIFTS GET A LOOK
AT HIGH RES MODELS BEFORE HOISTING A WATCH. -KT
PREV DISCUSSION... /ISSUED 326 PM MST TUE JAN 17 2012/
SHORT TERM...
(TONIGHT AND WEDNESDAY)
.HIGH WINDS FOR SOME AREAS LATE TONIGHT THROUGH WEDNESDAY...
MODELS COMING IN TODAY CONTINUE TO SUPPORT HIGH WINDS OVER THE
HIGHER ELEVATIONS...AND TO SOME EXTENT...OVER THE IMMEDIATELY
ADJACENT LOWER ELEVATION EASTERN SLOPES. LAST COUPLE RUNS OF
THE WRF...WHICH ARGUABLY MAY BE THE BEST MODEL FOR PREDICTING EAST
SLOPE HIGH WIND EVENTS IN SOUTHERN COLORADO...HAS BEEN DEPICTING
HIGH WINDS ACROSS THE CRESTS OF THE MOUNTAINS...AND ALSO ALONG THE
LOWER EASTERN SLOPES OF TELLER COUNTY...INCLUDING THE RAMPART RANGE
AND PIKES PEAK. CURRENTLY...LOOKS LIKE WESTERLY WINDS 40-60
MPH WITH GUSTS TO AROUND 85 MPH BEGINNING SOMETIME AFTER MIDNIGHT
AND CONTINUING THROUGH WEDNESDAY IN MOST AREAS. PEAK POTENTIAL
IS PROBABLY FROM 3AM TO 9AM...WHEN DUCTING TO SURFACE IS FORECAST
TO REACH A MAXIMUM ACCORDING TO MODEL CROSS SECTIONS.
ASIDE FROM THE WIND...THERE COULD BE SOME HIGH ELEVATION SNOW
SHOWERS ALONG THE CONTINENTAL DIVIDE AT TIMES TONIGHT AND
WEDNESDAY...ESPECIALLY WEDNESDAY AFTERNOON. THE COMBINATION OF WIND
AND SNOW COULD LEAD TO LOCALIZED TRAVEL HAZARDS CROSSING THE
CONTINENTAL DIVIDE DUE TO BLOWING SNOW. ELSEWHERE...LITTLE OR NO
CHANCE OF PRECIPITATION THROUGH WEDNESDAY.
LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)
.WIND AND SNOW FOR THE HIGHER ELEVATIONS...
MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MUCH OF THE
EXTENDED. ZONAL WESTERLY FLOW WILL DOMINATE THE WEATHER PATTERN
THROUGH THE WEEKEND WITH SEVERAL SHORTWAVE TROUGHS MOVING ACROSS
THE REGION. THE MAIN CONCERNS WITH THIS WEATHER PATTERN WILL BE
STRONG WINDS AND MOUNTAIN SNOW.
LIGHT SNOW WILL BE ONGOING OVER THE CENTRAL MOUNTAINS WEDNESDAY
NIGHT THROUGH THURSDAY. ACCUMULATIONS ARE EXPECTED TO BE MINOR
WITH ONLY 1 TO 3 INCHES POSSIBLE. WIND WILL BE THE OTHER MAIN
ISSUE WEDNESDAY NIGHT INTO THURSDAY MORNING FOR THE MOUNTAIN
LOCATIONS. A STRONG UPPER LEVEL JET WILL BE PRESENT WITH THE PEAKS
REACHING INTO THE STRONGEST WINDS. WINDS...ESPECIALLY OVER THE
CENTRAL MOUNTAINS AND PIKES PEAK WILL SEE GUST IN EXCESS OF 85
MPH. FURTHER SOUTH...THE JET CORE WILL BE NORTH...BUT EXPECT THE
PEAKS OF THE SANGRE DE CRISTO RANGE AND WET MOUNTAINS TO SEE
STRONG WINDS BUT SHOULD FALL OFF BELOW HIGH WIND CRITERIA BY
WEDNESDAY EVENING. SEE THE HIGH WIND HIGHLIGHTS FOR DETAILS.
THURSDAY WILL SEE SNOW TAPER TO JUST FLURRIES OVER THE CENTRAL
MOUNTAINS AHEAD OF ANOTHER SHORTWAVE TROUGH. WINDS WILL BE LESS ON
THURSDAY. THE NEXT SHORTWAVE TROUGH WILL TRACK ACROSS THE ROCKIES
THURSDAY NIGHT AND FRIDAY WITH ANOTHER ROUND OF ACCUMULATING
SNOWFALL FOR THE CONTINENTAL DIVIDE. THERE IS MORE MOISTURE TO
WORK WITH WITH THIS SYSTEM AND ACCUMULATIONS ARE ANTICIPATED TO
RANGE IN THE 4 TO 8 INCH RANGE FOR THE CENTRAL MOUNTAINS AND
LESSER AMOUNTS SOUTH ALONG THE CONTINENTAL DIVIDE. WINDS WILL ONCE
AGAIN INCREASE ACROSS THE HIGHER ELEVATIONS AS ANOTHER JET STREAK
SHIFTS EAST ACROSS COLORADO.
THE NEXT IN THE SERIES OF SHORTWAVE TROUGHS WILL TRACK ACROSS THE
REGION SATURDAY AND SATURDAY NIGHT. EXPECT SNOW TO INCREASE ACROSS
THE CONTINENTAL DIVIDE ON SATURDAY. THIS TROUGH IS A BIT STRONGER
AND HAS BETTER MOISTURE TO WORK WITH. ACCUMULATIONS MAY BE HIGH
OVER THE CENTRAL MOUNTAINS WITH THIS STORM. WINDS WILL REMAIN
STRONG WITH MODELS INDICATING THE POTENTIAL FOR SOME DOWNSLOPE
WINDS SATURDAY MORNING...BUT THIS IS A LONG WAYS OUT. THE GFS IS
HINTING AT A BIT OF SNOWFALL FOR PORTIONS OF THE EASTERN PLAINS
BUT FOR NOW CONFIDENCE IS LOW IN OCCURRENCE AND WILL MAINTAIN A
DRY FORECAST.
MODELS IN AGREEMENT WITH A STRONG STORM SYSTEM DEVELOPING SUNDAY
NIGHT THROUGH MONDAY NIGHT WITH DIFFERENCES IN HOW THEY WANT TO
TRACK IT ACROSS THE DESERT SOUTHWEST. BOTH THE GFS AND ECMWF HAVE
THIS STORM SYSTEM WITH THE GFS BEING THE FASTER SOLUTION.
DEPENDING ON TRACK AND STORM SPEED...IT IS LIKELY THAT MOST OF
SOUTHERN COLORADO COULD SEE SNOWFALL...POSSIBLY SIGNIFICANT...BY
EARLY NEXT WEEK. STAY TUNED FOR INFO ON THIS STORM.
TEMPERATURES THIS WEEK WILL REMAIN MILD OVER THE PLAINS DUE TO
WESTERLY WINDS ALOFT AND MIXING. EXPECT HIGHS TO CONTINUE TO
REACH INTO THE MID TO UPPER 50S FOR MOST OF THE PLAINS WITH THE
COOL SPOTS BEING THE LOWER ARKANSAS RIVER VALLEY. 88
AVIATION...
OVERNIGHT...WINDS ALOFT WILL BE ON THE INCREASE...WITH
THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE BECOMING OBSCURED BY
ISOLATED TO SCATTERED SNOW SHOWERS AFTER 06Z. TAF SITES WILL REMAIN
VFR...THOUGH WITH STRONG WINDS MOVING IN ALOFT...WILL CONTINUE WIND
SHEAR AT BOTH KCOS AND KPUB AFTER 07Z. STRONG WINDS ALOFT AND WIND
SHEAR THREAT WILL LIKELY CONTINUE THROUGH WEDNESDAY.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST THURSDAY FOR COZ058-060-061-
072>075-079>082.
&&
31/77
Hazardous weather outlook, Jan 17, 9:33 PM MST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
933 PM MST TUE JAN 17 2012
COZ058>089-093>099-190445-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
933 PM MST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TONIGHT
A STRONG WESTERLY JET STREAM WILL SPREAD STRONG AND DAMAGING WIND
GUSTS ACROSS THE HIGHER PEAKS ABOVE 11000 FEET BEGINNING AROUND
MIDNIGHT...WITH OCCASIONAL GUSTS SPREADING DOWN THE LOWER EASTERN
SLOPES OF THE SANGRES...WETS...PIKES PEAK AND THE RAMPARTS...AND
THE SAWATCH RANGE TOWARDS MORNING. GUSTS WILL EXCEED 80 MPH AT
TIMES. THIS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW
ACROSS THE HIGHER PEAKS AND PASSES...RESTRICTING VISIBILITIES AND
BLOWING SNOW ONTO ROAD SURFACES MAKING TRAVEL DANGEROUS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG DAMAGING WINDS WILL CONTINUE ACROSS THE SOUTHEAST AND
CENTRAL MOUNTAINS THROUGH WEDNESDAY NIGHT...WITH GUSTS UP TO 85
MPH POSSIBLE ACROSS THE LOWER ELEVATIONS...AND GUSTS UP TO 95 MPH
ACROSS THE HIGHER ELEVATIONS ABOVE 11000 FEET. WINDS WILL ALSO
INCREASE ACROSS THE ADJACENT LOWER ELEVATIONS OF FREMONT
COUNTY...THE WET MOUNTAIN VALLEY...AND AREAS ALONG AND WEST OF
INTERSTATE 25. LOCALIZED WESTERLY WINDS UP TO 55 TO 60 MPH WILL BE
POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SOME LIGHT
SNOW WILL ALSO SPREAD ACROSS THE CENTRAL MOUNTAINS WEDNESDAY AND
WEDNESDAY NIGHT. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO REMAIN
LIGHT...STRONG WINDS WILL CAUSE AREAS OF BLOWING SNOW MAKING
TRAVEL TREACHEROUS OVER THE MOUNTAIN PASSES.
PERIODS OF STRONG WINDS WILL CONTINUE TO BE POSSIBLE ACROSS THE
AREA FROM THURSDAY THROUGH MONDAY...ALONG WITH OCCASIONAL LIGHT
TO MODERATE SNOWFALL FOR MAINLY THE HIGHER TERRAIN ALONG AND WEST
OF THE CONTINENTAL DIVIDE...WHERE MODERATE TO SIGNIFICANT
ACCUMULATIONS WILL BE POSSIBLE FROM THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY TONIGHT ACROSS THE SANGRE DE CRISTO AND WET
MOUNTAINS...PIKES PEAK AND TELLER COUNTY...AND THE EASTERN SAWATCH
AND WESTERN MOSQUITO RANGES.
31/77
High Wind, Wet Mountains Above 10000 Ft
- When
- January 17, 11:00 PM MST to January 18, 1:00 AM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
High Wind, Pikes Peak Above 11000 Ft
- When
- January 17, 11:00 PM MST to January 18, 1:00 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 83 kt (96 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- January 18, 7:00 AM MST to 10:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
High Wind, Eastern Lake County / Western Mosquito Range Above 11000 Ft
- When
- January 18, 1:00 PM MST to 10:00 PM MST
- Where
- Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
High Wind, Eastern Sawatch Mountains Above 11000 Ft
- When
- January 18, 1:00 PM MST to 10:00 PM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- January 18, 2:00 PM MST to 10:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
High Wind, Western Chaffee County Between 9000 & 11000 Ft
- When
- January 18, 4:00 PM MST to 10:00 PM MST
- Where
- Western Chaffee County Between 9000 & 11000 Ft forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
High Wind, Eastern Chaffee County / Western Mosquito Range Above 9000 Ft
- When
- January 18, 4:00 PM MST to 10:00 PM MST
- Where
- Eastern Chaffee County / Western Mosquito Range Above 9000 Ft forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
High Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- January 18, 4:00 PM MST to January 19, 4:00 AM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- January 18, 4:00 PM MST to January 19, 4:00 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- January 18, 6:00 PM MST to January 19, 4:00 AM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Central Chaffee County Below 9000 Ft
- When
- January 18, 10:00 PM MST to January 19, 1:00 AM MST
- Where
- Central Chaffee County Below 9000 Ft forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Kentucky, January 17, 20121 injured · $491,000 · EF2 · 24 events
- Tornado in Mississippi, January 17, 20122 injured · $250,000 · EF2 · 1 event
- Cold in Minnesota, January 17, 20121 death · 1 event
- Damaging Winds in New York, January 17, 2012$406,000 · 62 kt wind · 36 events
- High Wind in New York, January 17 to 18, 2012$765,000 · 63 kt wind · 17 events
- Tornadoes and Flood in Indiana, January 17 to 18, 2012$114,000 · EF1 · 8 events
- Damaging Winds and Strong Wind in Kentucky, January 17, 2012$179,000 · 65 kt wind · 16 events
- Tornado in Tennessee, January 17, 2012$250,000 · EF0 · 1 event
- High Wind and Strong Wind in New York, January 17 to 18, 2012$170,000 · 57 kt wind · 9 events
- Damaging Winds and High Wind in Ohio, January 17, 2012$98,000 · 56 kt wind · 19 events
- Hail and Damaging Winds in Pennsylvania, January 17, 2012$140,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Illinois, January 17, 2012$75,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362857, 362859, 362855, 362850, 362851, 362856, 362852, 362854, 362858, 362860, 362861, 362853.